Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 28, NWS Charleston, WV

June 12, 2010Logan County, Mingo County, Wyoming County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 12, 2010, 10:29 PM EDT for Logan County, Mingo County, Wyoming County, West Virginia. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2010, 10:29 PM EDT (02:29 UTC)
Expired
Jun 13, 2010, 3:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Logan County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:25 AM EDTFLASH FLOOD1 E Gilbert, WVWATER IN BASEMENT OF HOUSE ON STAFFORD BRANCH RD.
Jun 13, 12:50 AM EDTFLASH FLOOD1 E Gilbert, WVSTAFFORD BRANCH OUT OF ITS BANKS AND A POLICE CAR WENT INTO THE CREEK. NO INJURIES REPORTED BY 911 CENTER.
Jun 13, 1:00 AM EDTFLASH FLOODBaileysville, WVROUTE 97 CLOSED DUE TO HIGH WATER AND MUDSLIDES.
Jun 13, 1:00 AM EDTFLASH FLOODHanover, WVINTERSECTION OF ROUTE 52 AND ROUTE 97 CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WGUS51 KRLX 130229
FFWRLX
WVC045-059-109-130530-
/O.NEW.KRLX.FF.W.0028.100613T0229Z-100613T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
  WESTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 130 AM EDT

* AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING OVER THE WARNED AREA.    
  THESE STORMS HAVE A TENDENCY TO MOVE OVER THE SAME LOCATIONS.      
  RAINFALL AMOUNTS TO ONE INCH CAN BE EXPECTED ON ALREADY SATURATED  
  SOILS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAN AND    
  MALLORY. THE BILLS BRANCH AND ELK CREEK BASINS NEAR BRUNO CAN      
  EXPECT FLOODING. AREAS NEAR CLEAR FORK AND BAILEYSVILLE IN         
  WYOMING COUNTY CAN ALSO EXPECT FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3778 8204 3788 8192 3769 8151 3751 8164
      3753 8165 3751 8170 3750 8168 3749 8170
      3749 8173

$$

30
4 follow-up statements
063 
WGUS71 KRLX 130419
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1219 AM EDT SUN JUN 13 2010

WVC045-059-109-130530-
/O.CON.KRLX.FF.W.0028.000000T0000Z-100613T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN WV-WYOMING WV-MINGO WV-
1219 AM EDT SUN JUN 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHEASTERN MINGO...WESTERN WYOMING AND SOUTHERN LOGAN COUNTIES...

AT 1208 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
RAINFALL AMOUNTS UP TO AN INCH OF RAIN HAS FALLEN OVER THE PAST 
HOUR...PARTICULARLY ACROSS SOUTHEASTERN LOGAN COUNTY AND WESTERN 
WYOMING COUNTY. HEAVY RAIN CONTINUES TO FALL ACROSS WESTERN WYOMING 
COUNTY NEAR HANOVER AND BAILEYSVILLE. AREA CREEKS AND STREAMS WILL 
CONTINUE TO RISE AS A RESULT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO R.D. BAILEY
LAKE...OCEANA...MAN AND MALLORY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3778 8204 3788 8192 3769 8151 3751 8164
      3753 8165 3751 8170 3750 8168 3749 8170
      3749 8173

$$

30
073 
WGUS51 KRLX 130517
FFWRLX
WVC045-059-109-130700-
/O.EXT.KRLX.FF.W.0028.000000T0000Z-100613T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
117 AM EDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
  WESTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 300 AM EDT

* AT 108 AM EDT...THE WYOMING COUNTY 911 CENTER IS REPORTING         
  NUMEROUS ROAD CLOSURES AND MUDSLIDES FROM HANOVER TO               
  BAILEYSVILLE...WITH CALLS CONTINUING TO COME IN. THE LOGAN COUNTY  
  911 CENTER IS REPORTING SEVERAL ROAD WASHOUTS NEAR THE TOWN OF     
  BRUNO. ALTHOUGH THE HEAVY RAIN HAS MOVED OUT OF THE AREA...AREA    
  CREEKS AND STREAMS WILL CONTINUE TO RESPOND TO THE EARLIER RAINS.  
  SOME OF THE ADJACENT ROADS WILL REMAIN IMPASSABLE...PARTICULARLY   
  IN WESTERN WYOMING COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO R.D. BAILEY
  LAKE...MAN...MALLORY...AND BRUNO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3778 8204 3788 8192 3769 8151 3751 8164
      3753 8165 3751 8170 3750 8168 3749 8170
      3749 8173

$$

30
773 
WGUS71 KRLX 130546
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
146 AM EDT SUN JUN 13 2010

WVC045-059-109-130700-
/O.CON.KRLX.FF.W.0028.000000T0000Z-100613T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN WV-WYOMING WV-MINGO WV-
146 AM EDT SUN JUN 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
SOUTHEASTERN MINGO...WESTERN WYOMING AND SOUTHERN LOGAN COUNTIES...

AT 139 AM EDT...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUE 
TO MOVE SOUTHEAST ACROSS THE WARNED AREA.  

THE RIVER GAGE AT MAN IS INDICATING THE GUYANDOTTE RIVER IS OUT OF 
ITS BANK.  THE FLOOD STAGE IS 15 FEET AND THE STAGE AT 1230 AM IS 
15.4 FEET.  WITH THE HEAVY RAIN CONTINUING...THE RIVER IS EXPECTED 
TO CONTINUE TO RISE.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO R.D. BAILEY
LAKE...OCEANA...MAN AND MALLORY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3778 8204 3788 8192 3769 8151 3751 8164
      3753 8165 3751 8170 3750 8168 3749 8170
      3749 8173

$$

09
909 
WGUS71 KRLX 130651
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
251 AM EDT SUN JUN 13 2010

WVC045-059-109-130700-
/O.EXP.KRLX.FF.W.0028.000000T0000Z-100613T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN WV-WYOMING WV-MINGO WV-
251 AM EDT SUN JUN 13 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM EDT FOR SOUTHEASTERN
MINGO...WESTERN WYOMING AND SOUTHERN LOGAN COUNTIES...

STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH 
FLOOD THREAT. THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT 
HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCALIZED AREAS OF HIGH WATER 
WILL REMAIN FOR THE NEXT FEW HOURS BEFORE RECEDING. 

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3778 8204 3788 8192 3769 8151 3751 8164
      3753 8165 3751 8170 3750 8168 3749 8170
      3749 8173

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:09 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 12, 10:09 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1009 PM EDT SAT JUN 12 2010

.SYNOPSIS...
DIURNAL HEATING AND HIGH HUMIDITY KEEP UNSETTLE WEATHER THRU
TUESDAY. WEAK UPPER LEVEL WAVES PASSING THRU MONDAY. COLD FRONT
BRINGS STORM ACTIVITY WEDNESDAY. HIGH PRESSURE IN CONTROL LATE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MCS OVER WESTERN OHIO SHOULD WEAKEN SOME BEFORE MOVING INTO OUR
REGION. EVEN SO...MODELS STILL SHOW CAPES OF 500 TO 1000...SO DO NOT
EXPECT IT TO DIE COMPLETELY. WITH FLASH FLOOD GUIDANCE BEING SO LOW
IN MANY AREAS AND AFTERNOON CONVECTION MOVING SLOWER SUNDAY
AFTERNOON. DECIDED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH THROUGH
SUNDAY EVENING. HAVE ALSO UPDATED THE FORECAST TO BETTER REFLECT THE
MCS ARRIVING FROM THE WEST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
MODELS LOOK DIVIDED IN THEIR PCPN SOLUTIONS WITH A NEARLY ZONAL FLOW
AT H5 AND A QUASI STATIONARY FRONTAL BOUNDARY LINGERING SOUTH OF THE
AREA IN THE BEGINNING OF THE PERIOD. NEAR 2 INCHES OF PRECIPITABLE
WATER...CAPE VALUES EXCEEDING 1000 J/KG AND BOUNDARY LAYER
CONVERGENCE SUGGEST CONVECTIVE INITIATION WILL LIKELY TAKE PLACE
DURING THE AFTERNOON AND EVENING HOURS. POOR DEEP LAYER SHEAR AND
LAPSE RATES WILL LIMIT THE STRENGTH AND DURATION OF DIURNAL
CONVECTION. HOWEVER...WITH DEWPOINTS NEAR 70 DEGREES LOWLANDS...AND
PW EXCEEDING 2 INCHES...EXPECT ANY STORM CAPABLE TO PRODUCE VERY
HEAVY RAIN IN SHORT PERIOD OF TIME. THE NAM AND ECMWF SHOW SIMILAR
QPF FIELDS...BUT WEAKER THAN THE GFS AND SREF...WHICH QPF
INTENSITIES LOOK GENERALLY SIMILAR.  DECIDED TO GO WITH THE GFS/SREF
SOLUTION PROMPTING MID TO HIGH CHANCE POPS SUN NGT AND
MON...DECREASING MON NGT SPREADING SLIGHT CHANCE FROM THE NORTHWEST
THRU TUE NGT AS A HIGH PRESSURE BUILDS ACROSS THE NORTHEASTERN
STATES TRIES TO INFLUENCE THE LOCAL WEATHER.

WEAK FLOW AND HIGH HUMIDITY WILL PROVIDE WARM TEMPERATURES
ESPECIALLY AT NIGHT WITH READING IN THE UPPER 60S. ABUNDANT CLOUD
COVER WILL KEEP HIGHS IN THE MID 80S. ADOPTED BIAS CORRECTED MOS
NUMBERS WITH MINOR TWEAKS ACROSS THE NORTHERN AND MOUNTAINOUS
SECTIONS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
POPS RETURN WEDNESDAY...AS A WEAK LOW PRESSURE PUSHES A COLD FRONT
FROM THE OH VALLEY ACROSS WV THRU WED NGT. HIGH DEWPOINTS IN THE
UPPER 60S AND PW NEAR 2 INCHES SUGGEST ANY STORM COULD PRODUCE HEAVY
DOWNPOURS. GFS AND ECMWF SHOW COMPARABLE SOLUTIONS ON INTENSITY AND
COVERAGE OF THEIR QPF FIELDS. ADJUSTED POPS ACCORDINGLY.

HIGH PRESSURE BUILDS BEHIND THE FRONT THURSDAY...PROVIDING DRIER
WEATHER THRU THE END OF THE WEEK. REMOVED POPS THU THRU FRI
NIGHT...AND INTRODUCED CLEARING AS THE CANADIAN CLOUD GUIDANCE...A
LACK OF BUOYANCY...AND GFS DRY COLUMN SUGGEST HIGH PRESSURE IN
CONTROL.

FOR TEMPERATURES...GENERALLY USED THE BIAS CORRECTED CONSENSUS
MOS...TWEAKING IN OCCASIONS WITH THE BIAS CORRECTED SREF FRO LOWS.
GENERALLY HIGHS SHOULD STAY IN THE MID 80S LOWLANDS...RANGING INTO
THE MID 70S HIGHER ELEVATIONS...EXCEPT ON SATURDAY WHEN HIGHS COULD
REACH THE LOWER 90S LOWLANDS. LOWS GENERALLY IN THE LOW TO MID
60S...EXCEPT FRI NIGHT AND SUN NIGHT WHEN HIGH MOISTURE COULD KEEP
TEMPS IN THE UPPER 60S.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
DISTURBANCE WILL EXIT TO THE EAST THIS EVENING. THIS WILL ALLOW
CLOUDS TO GRADUALLY CLEAR OVERNIGHT IN MANY AREAS. WITH THE WET
GROUND...FOG WILL QUICKLY FORM. SOME THUNDERSTORMS CAN NOT BE RULED
OUT OVERNIGHT...DUE TO THE ABUNDANT MOISTURE OVER THE REGION. A LOW
CUMULUS DECK CAN BE EXPECTED ON SUNDAY...WITH NUMEROUS THUNDERSTORMS
DEVELOPING.

AFTER 00Z MONDAY...
LOCALIZED IFR IN SCATTERED THUNDERSTORMS SUNDAY EVENING...WITH FOG
DURING PREDAWN HOURS MONDAY ESPECIALLY FOR AREAS RECEIVING RAINFALL
SUNDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR VAZ003-004.

&&

SYNOPSIS...AAR/ARJ
NEAR TERM...RPY
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...AAR
Hazardous weather outlook, Jun 12, 10:22 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EDT SAT JUN 12 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-140230-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1022 PM EDT SAT JUN 12 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 12, 8:28 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      3 ENE CHAUNCEY          37.78N 81.94W
06/12/2010                   LOGAN              WV   FIRE DEPT/RESCUE

            PART OF CHURCH LYING ON ROUTE 10 IN NIBERT FROM MUDSLIDE.

&&

NWEBB
Local storm report, Jun 12, 8:31 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      3 ENE CHAUNCEY          37.78N 81.94W
06/12/2010                   LOGAN              WV   FIRE DEPT/RESCUE

            DAIRY HOLLOW RD AT NIBERT RD WASHED OUT.

&&

NWEBB
Local storm report, Jun 12, 8:32 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      HOLDEN                  37.81N 82.07W
06/12/2010                   LOGAN              WV   FIRE DEPT/RESCUE

            NUMEROUS WATER RESCUES ONGOING.

&&

NWEBB
Local storm report, Jun 12, 8:34 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLASH FLOOD      DINGESS                 37.87N 82.17W
06/12/2010                   MINGO              WV   FIRE DEPT/RESCUE

            NUMEROUS WATER RESCUES ONGOING.

&&

NWEBB
Special weather statement, Jun 12, 8:59 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
859 PM EDT SAT JUN 12 2010

VAZ003-004-130130-
BUCHANAN VA-DICKENSON VA-
859 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN AND NORTHEASTERN
DICKENSON COUNTIES...

AT 855 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF GRUNDY TO GRUNDY TO BREAKS INTERSTATE PARK...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR OAKWOOD AROUND 920 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3726 8239 3729 8232 3728 8215 3738 8195
      3728 8184 3728 8181 3723 8174 3718 8178
      3718 8182 3714 8188 3712 8200 3708 8201
      3705 8204 3703 8215

30
Special weather statement, Jun 12, 9:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EDT SAT JUN 12 2010

KYZ102-105-WVZ005-130215-
CARTER KY-LAWRENCE KY-WAYNE WV-
936 PM EDT SAT JUN 12 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE...SOUTHEASTERN
CARTER AND WEST CENTRAL WAYNE COUNTIES...

AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRAYSON LAKE
STATE PARK...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR HITCHINS AROUND 940 PM...WILLARD AROUND 950
PM...YATESVILLE LAKE STATE PARK AROUND 1010 PM AND LOUISA AROUND 1020
PM.

THIS WILL IMPACT

I-64 BETWEEN MILE MARKERS 164 AND 169 IN KENTUCKY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3837 8307 3828 8279 3824 8279 3826 8271
      3820 8254 3800 8266 3810 8292 3814 8290
      3818 8293 3818 8299 3820 8301 3819 8306
      3824 8314

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:54 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more4 days
Jun 12, 10:58 PM EDTFlash Flood WarningRLXMcDowell, Wyoming5 hr
Jun 12, 11:34 PM EDTFlash Flood WarningRLXLogan, McDowell, Mingo3 hr
Jun 13, 12:44 AM EDTSpecial Weather StatementRLXBoone, Lincoln, Raleigh76 min
Jun 13, 1:02 AM EDTSpecial Weather StatementRLXMcDowell73 min
Jun 13, 1:07 AM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Jackson, Pleasants, Ritchie, Tyler and 2 more68 min
Jun 13, 2:14 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 6 more76 min
Jun 13, 2:37 AM EDTSpecial Weather StatementRLXRaleigh83 min
Jun 13, 3:15 AM EDTAreal Flood WarningRLXLogan6 hr
Jun 13, 4:00 AM EDTFlash Flood WarningRLXMcDowell, Wyoming3 hr
Jun 13, 4:01 AM EDTFlash Flood WarningRLXMcDowell, Wyoming3 hr
Jun 13, 2:30 PM EDTSpecial Weather StatementRLXFayette, Raleigh75 min
Jun 13, 2:45 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming90 min

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.